Alert archive / South Carolina / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 96, NWS Columbia, SC

June 26, 2000Kershaw County, South Carolina

NWS Columbia, SC issued this severe thunderstorm warning at Jun 26, 2000, 1:54 PM EDT for Kershaw County, South Carolina. It was in force for 36 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Jun 26, 2000, 1:54 PM EDT (17:54 UTC)
Expired
Jun 26, 2000, 2:30 PM EDT
In force
36 min
Issued by
NWS Columbia, SC
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Kershaw County, SC

What was reported inside it

TimeReportWhereRemark
Jun 26, 1:54 PM EDTThunderstorm Wind 50 EElgin, SCPost Office reported a few trees down around the Elgin area.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 5.9 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2000-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2961 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2000-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2961 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
501 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
36 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KCAE 261755
SVRCAE
SCC055-261830-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
154 PM EDT MON JUN 26 2000

THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN KERSHAW COUNTY IN CENTRAL SOUTH CAROLINA

* UNTIL 230 PM EDT.

* AT 144 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 8 MILES SOUTHWEST OF LUGOFF...OR ABOUT 10 MILES
  NORTHEAST OF COLUMBIA...DRIFTING TOWARDS THE NORTHEAST AT 5 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LUGOFF AT 210 PM EDT
  
THIS IS A DANGEROUS STORM. STAY INDOORS AWAY FROM WINDOWS.

REPORT ANY HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY SHERIFF
OR TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN COLUMBIA.

LAT...LON 3416 8087 3402 8072 3425 8035 3444 8055

ARDREY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 9:15 AM EDT, 4 hours 39 minutes earlier.

Area forecast discussion, Jun 26, 9:15 AM EDT, 4 hours 39 minutes before
SCZ015-016-018-020>022-025>031-035>038-041-GAZ040-063>065-077-261748-

AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA, SC
915 AM EDT MON JUN 26 2000

NOT MUCH CHANGE OVERNIGHT. UPPER LOW ON WATER VAPOR OVER EAST GA
NEAR SAV STILL HAS NOT MOVED MUCH PAST 24 HRS. WEEK 500MB VORT MAX
ACROSS EASTERN SOUTH CAROLINA THIS AFTERNOON WITH 250MB VORT MAX
NEAR CSRA. BUFKIT SHOWS MAX INSTABILITY DURING EARLY AFTERNOON WITH
LI'S GETTING TO -5...K-INDEX NEAR 35 AND CAPE AROUND 2000 J/KG. WILL
CONTINUE WITH 20 POP CAE AND 30 AGS.

FCSTID = 02
CAE   93  72  93  72 /  20  20  20  20
AGS   93  70  94  70 /  30  20  20  20
SSC   93  72  93  72 /  20  20  20  20
OGB   93  72  93  72 /  20  20  20  20

.CAE...
GA...NONE.
SC...NONE.

SJN

The office that day

Everything else NWS Columbia, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 2:49 PM EDTSevere Thunderstorm WarningCAERichland41 min
Jun 26, 4:28 PM EDTSevere Thunderstorm WarningCAEOrangeburg32 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.